MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient couldn't see clearly and wanted bright lighting , diffractive nature and different focal lengths with lens.The patient felt this should be fixed in the lenses.The surgeon told to wait till the vision resolves over time and was told not to have lens exchange.The patient had laser procedure at time of iol implant to treat the corneal astigmatism.Additional information has been requested.There are two medical device reports associated with this file.This report is associated with the left eye.
 
Event or Problem Description
Additional information has been received the upon examination of eye patient also diagnosed with meibomian gland deficiency.
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.Global quality customer affairs (gqca) has corresponded with the patient regarding their issues and available resources.Further information was provided by medical product information.The reporter indicated that their vision improved with increased lighting.During the last conversation with gqca the reporter indicated that a corneal specialist had diagnosed meibomian gland deficiency (blepharitis) which may affect visual acuity.The reporter did not want company to reach out to their surgeon at this time.No further information has been provided.The file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A facility representative reported the lens was explanted with reason of poor contrast, blur, intolerance to multifocal and pco.The company lens was replaced with an unspecified monofocal lens.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18160856
Report Number1119421-2023-01925
Device Sequence Number20468546
Product Code MFK
UDI-Device Identifier00380652408073
UDI-Public00380652408073
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.175
Device Lot Number15364006
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer01/05/2024
Not provided
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/30/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale